Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Jul 15, 2021, 5:56 PM MDT for Deer Lodge County, Montana. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2021, 5:56 PM MDT (23:56 UTC)
- Expired
- Jul 15, 2021, 6:45 PM MDT
- In force
- 49 min
- Issued by
- NWS Missoula, MT
County Deer Lodge County, MT
The radar
The Missoula radar (KMSX), 124 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 11.9 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3295 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
232 WWUS85 KMSO 152356 SPSMSO Special Weather Statement National Weather Service Missoula MT 556 PM MDT Thu Jul 15 2021 MTZ007-160045- Butte/Blackfoot Region MT- 556 PM MDT Thu Jul 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DEER LODGE... SOUTHEASTERN GRANITE...NORTH CENTRAL SILVER BOW AND SOUTH CENTRAL POWELL COUNTIES UNTIL 645 PM MDT... At 555 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles west of West Valley, or 9 miles west of Anaconda, moving northeast at 15 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Anaconda, West Valley, Warm Springs, Lost Creek and Opportunity. LAT...LON 4600 11321 4617 11331 4635 11287 4610 11272 TIME...MOT...LOC 2355Z 247DEG 15KT 4612 11317 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Jul 15, 2:11 PM MDT, 3 hours 45 minutes earlier.
Area forecast discussion, Jul 15, 2:11 PM MDT, 3 hours 45 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
211 PM MDT Thu Jul 15 2021
.DISCUSSION...We still anticipate thunderstorm to develop in west
central and southwest Montana, with lightning and gusty winds to
40 mph being the main threats. Isolated rain will occur directly
under storm cells, but most places have a low probability of
receiving rain.
Weak disturbances will continue to move into west central and
southwest Montana overnight and again Friday afternoon, bringing
thunderstorm chances. Isolated thunderstorms are showing up on
convective-allowing models overnight in west central Montana,
followed by a return of thunderstorms in west central and
southwest Montana Friday afternoon.
High pressure strengthens in central Idaho and western Montana,
which will cause hot and dry conditions for the weekend. Sunday
and Monday are projected to be very hot days, but wildfire smoke
may keep temperatures from getting as hot as they could be.
Extended model guidance agrees that monsoon moisture that is
currently building in the Desert Southwest will begin to move
into the Northern Rockies next week. Model ensemble means show
around 200 percent of normal available moisture to arrive on
Tuesday, which should at least result in thunderstorms that become
rain producers.
&&
.AVIATION...The potential for thunderstorm development later this
afternoon through this evening will exist for KBTM, KSMN, and
possibly as far north as KMSO. Area wildfire smoke has been
limiting growth potential for storms (as of 15/20Z), but there is
still the chance that storms will occur through 16/03Z. Some
storms may continue overnight into the early hours Friday, mainly
affecting KBTM and KSMN. A benign weather night is then likely,
followed by another afternoon/evening of storms impacting KSMN and
KBTM.
Periods of visibility reductions will continue as local and
regional wildfires produce varying amounts of smoke. Expect a
gradual increase in smoke concentrations across all of western
Montana through today and tonight.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT... Red Flag Warning until 9 PM MDT this evening Bitterroot...
Deerlodge/West Beaverhead...East Beaverhead...East Lolo.
ID...&&In the hours before
Special weather statement, Jul 15, 5:56 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Missoula MT 556 PM MDT Thu Jul 15 2021 MTZ007-160045- Butte/Blackfoot Region MT- 556 PM MDT Thu Jul 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DEER LODGE... SOUTHEASTERN GRANITE...NORTH CENTRAL SILVER BOW AND SOUTH CENTRAL POWELL COUNTIES UNTIL 645 PM MDT... At 555 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles west of West Valley, or 9 miles west of Anaconda, moving northeast at 15 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Anaconda, West Valley, Warm Springs, Lost Creek and Opportunity. LAT...LON 4600 11321 4617 11331 4635 11287 4610 11272 TIME...MOT...LOC 2355Z 247DEG 15KT 4612 11317
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.